Alert archive / New Jersey / Small Craft Advisories in 2025
Small Craft Advisory 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Jan 2, 2025, 8:02 PM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2025, 8:02 PM EST (01:02 UTC)
- Expired
- Jan 3, 2025, 3:16 PM EST
- In force
- 19 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
553 WHUS71 KPHI 030102 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 802 PM EST Thu Jan 2 2025 ANZ430-431-031415- /O.CAN.KPHI.GL.W.0027.000000T0000Z-250103T0600Z/ /O.NEW.KPHI.SC.Y.0001.250103T0102Z-250103T1100Z/ /O.NEW.KPHI.GL.W.0001.250104T0100Z-250104T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 802 PM EST Thu Jan 2 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... ...GALE WARNING IN EFFECT FROM 8 PM FRIDAY TO 6 PM EST SATURDAY... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt and rough waters. For the Gale Warning, northwest winds 15 to 25 kt with gusts up to 40 kt and rough waters expected. * WHERE...Delaware Bay. * WHEN...For the Small Craft Advisory, until 6 AM EST Friday. For the Gale Warning, from 8 PM Friday to 6 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ450>455-031415- /O.CAN.KPHI.GL.W.0027.000000T0000Z-250103T0600Z/ /O.NEW.KPHI.SC.Y.0001.250103T0102Z-250103T2300Z/ /O.NEW.KPHI.GL.W.0001.250104T0100Z-250104T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 802 PM EST Thu Jan 2 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY... ...GALE WARNING IN EFFECT FROM 8 PM FRIDAY TO 6 PM EST SATURDAY... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. For the Gale Warning, northwest winds 15 to 25 kt with gusts up to 40 kt and seas 3 to 6 ft expected. * WHERE...The Atlantic coastal waters adjacent to New Jersey and Delaware. * WHEN...For the Small Craft Advisory, until 6 PM EST Friday. For the Gale Warning, from 8 PM Friday to 6 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ Johnson
3 follow-up statements
932 WHUS71 KPHI 030812 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 312 AM EST Fri Jan 3 2025 ANZ430-431-032115- /O.CON.KPHI.SC.Y.0001.000000T0000Z-250103T1100Z/ /O.EXT.KPHI.GL.W.0001.250103T2300Z-250104T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 312 AM EST Fri Jan 3 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST SATURDAY... * WHAT...For the Small Craft Advisory, west winds 15 to 20 kt with gusts up to 25 kt and choppy waters. For the Gale Warning, northwest winds 15 to 25 kt with gusts up to 35 kt and rough waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...For the Small Craft Advisory, until 6 AM EST early this morning. For the Gale Warning, from 6 PM this evening to 6 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ450>455-032115- /O.CON.KPHI.SC.Y.0001.000000T0000Z-250103T2300Z/ /O.EXT.KPHI.GL.W.0001.250103T2300Z-250104T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 312 AM EST Fri Jan 3 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST SATURDAY... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt. For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 35 kt and seas 3 to 5 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...For the Small Craft Advisory, until 6 PM EST this evening. For the Gale Warning, from 6 PM this evening to 6 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ Hoeflich
813 WHUS71 KPHI 031106 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 606 AM EST Fri Jan 3 2025 ANZ430-431-040015- /O.EXP.KPHI.SC.Y.0001.000000T0000Z-250103T1100Z/ /O.CON.KPHI.GL.W.0001.250103T2300Z-250104T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 606 AM EST Fri Jan 3 2025 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST SATURDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and rough waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 6 PM this evening to 6 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ450>455-040015- /O.CON.KPHI.SC.Y.0001.000000T0000Z-250103T2300Z/ /O.CON.KPHI.GL.W.0001.250103T2300Z-250104T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 606 AM EST Fri Jan 3 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST SATURDAY... * WHAT...For the Small Craft Advisory, west winds 15 to 20 kt with gusts up to 25 kt. For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 35 kt and seas 3 to 5 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...For the Small Craft Advisory, until 6 PM EST this evening. For the Gale Warning, from 6 PM this evening to 6 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ Hoeflich
950 WHUS71 KPHI 032016 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 316 PM EST Fri Jan 3 2025 ANZ450-451-041100- /O.CAN.KPHI.SC.Y.0001.000000T0000Z-250103T2300Z/ /O.EXT.KPHI.GL.W.0001.250103T2016Z-250104T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 316 PM EST Fri Jan 3 2025 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and seas 3 to 6 ft. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm and Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...Until 6 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ452-453-041100- /O.CAN.KPHI.SC.Y.0001.000000T0000Z-250103T2300Z/ /O.EXT.KPHI.GL.W.0001.250103T2016Z-250104T2300Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 316 PM EST Fri Jan 3 2025 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...Until 6 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ454-455-041100- /O.CAN.KPHI.SC.Y.0001.000000T0000Z-250103T2300Z/ /O.EXT.KPHI.GL.W.0001.250103T2016Z-250104T2300Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 316 PM EST Fri Jan 3 2025 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft. * WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 6 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ430-431-041100- /O.EXT.KPHI.GL.W.0001.250103T2016Z-250104T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 316 PM EST Fri Jan 3 2025 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST SATURDAY... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and very rough waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ MPS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 6:37 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Jan 2, 6:37 PM EST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
637 PM EST Thu Jan 2 2025
.SYNOPSIS...
High pressure remains in place to our southwest and strong low
pressure remains to our northeast across southeastern Canada. A
weak system will pass through the area late Friday, bringing a
chance for some light snowfall to portions of the area. High
pressure will then build to our west with cold and dry
conditions over the weekend. A low pressure system will pass
from the Ohio Valley east to the Mid Atlantic Sunday night into
Monday, likely bringing more widespread snowfall accumulations
to the region. Cold and dry high pressure will then prevail
across the region through the end of the week with below normal
temperatures.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
No major changes with the early evening update. Low pressure
over the Canadian Maritimes will gradually depart tonight, and
high pressure over the Tennessee Valley and Gulf Coast states
will slowly slide off the Southeast Coast on Friday. The
pressure gradient in between these two systems will gradually
relax. Winds currently 15 to 20 mph with gusts of 30 to 35 mph
will diminish to 10 to 15 mph with gusts up to 20 mph by
midnight tonight, and then winds diminish to 5 to 10 mph by
daybreak Friday. Colder air will seep into the region, with lows
tonight generally in the 20s, though as low as around 20 in the
southern Poconos. Although skies will be clearing out, winds
should be too elevated for radiational cooling conditions to
develop.
Meanwhile, a deep upper trough will be in place over much of
the Northeast with the base of the trough down to the Mid-
Atlantic. Strong shortwave energy will dive into the base of the
trough on Friday, and weak surface low pressure will develop
over western Maryland and northern Virginia before sliding
across Delmarva and off the Mid-Atlantic coast Friday evening.
A cold air mass will be in place and temperatures will be in
the 30s to low 40s. However, dew points will be in the 20s with
wet bulb temperatures in the 20s and 30s. This should lead to
wet bulbing, and even though surface temperatures will be above
freezing in the Delaware Valley, southern New Jersey, the
eastern shores of Maryland, and Delaware, once precipitation
starts, although there may be rain or a rain/snow mix initially,
this should change to snow fairly quickly in these areas during
the afternoon and early evening.
The bulk of the snow will fall across the Delaware Valley,
including Philadelphia and nearby suburbs, southern New Jersey,
and Delmarva. In these areas, around an inch to two inches of
snow will accumulate. Will go ahead and issue an impact-based
Winter Weather Advisory for these areas mostly since the bulk of
this snow will fall around the time of the evening commute. A
coating to under an inch of snow is possible north of
Philadelphia.
Snow tapers off from west to east fairly quickly Friday
evening.
A cold front then passes through the region Friday night. A
quick shot of snow showers are possible for the southern Poconos
late Friday night as some Lake Effect snow could spread this
far south. Turning much colder with lows in the teens and low
20s. Northwest winds increase to 15 to 20 mph with 25 to 30 mph
gusts after midnight. Wind chills Friday night will be in the
teens.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
In wake of the cold frontal passage, the Northeast/Mid-Atlantic
region will lie under a deep upper trough as an elongated area
of high pressure builds over the South-Central US on Saturday.
850 mb temperatures will be as cold as -14C to -16C, which will
keep our high temps mainly around/below freezing on Saturday.
With the strong push of cold air advection, expect skies to be
mostly cloudy as some strato-cu will likely develop during the
day. In addition, the pressure gradient strengthens so northwest
winds around 15 to 20 mph with gusts up to 30 to 35 mph will be
possible. This will yield "feel-like" temps only in the teens
to low 20s on Saturday.
Winds will diminish a bit on Saturday night but will remain
breezy at times as winds continue to gust up to 20 to 25 mph.
Skies should become partly to mostly clear with lows in the
teens to low 20s. When factoring in the wind on Saturday night,
will likely observe many single digit wind chills across the
area. The upper trough will begin to lift northeast out of the
area on Sunday as high pressure slides off the Southeast US.
However, cold air will remain firmly in place with a mix of sun
and clouds on Sunday. Again, high temperatures will struggle to
rise above freezing, but with more sun than clouds and less of a
stiff northwest wind, should see temps mainly in the low to mid
30s for Sunday.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A winter storm is anticipated to impact the region beginning
Sunday night into Monday, likely bringing widespread
accumulating snowfall. Following the winter system, strong cold
advection and an arctic airmass will result in below normal
temperatures and blustery conditions continuing through the end
of the week.
The synoptic pattern starts out with a flattening ridge
shifting offshore Sunday night, followed by a flattening trough
approaching from the west on Monday. A low pressure system
associated with the trough will approach from the west beginning
Sunday night while weakening as it crosses the Appalachians.
The low will then cross the Mid-Atlantic and strengthen again as
it passes offshore. Following the wintry system, conditions
will turn colder and drier as a phased deep trough across the
eastern CONUS supports shots of reinforcement for the arctic
airmass persist through the end of the week.
Confidence is increasing that widespread snowfall accumulations
will impact the region Sunday night into Monday, with potential
for significant amounts within a relatively narrow band roughly
30-50 miles wide. The exact track of the low pressure system
and frontogenetic forcing will dictate where exactly this
heavier snowfall band develops. This will depend on the strength
of the high to the north and the evolution of the surface low,
which will likely wobble a bit in the guidance from run to run
and from model to model for the next 36-48 hours or so. Current
indications from a consensus of deterministic guidance places
this band somewhere between central Delaware and adjacent areas
of eastern Maryland and far southern New Jersey, to potentially
as far north as the Philadelphia metro area. There has been a
slight north trend evident in the latest guidance alone, however
I'm a little worried even this may not be quite far enough
north.
There will almost certainly be frontogenetic forcing and other
mesoscale factors involved, which models have progged to be
maximized somewhere between a line from DC to Delaware Bay, to
perhaps as far north as northern Delaware near I-95. This would
put the heaviest QPF/snow axis potentially as far north as the
Philly metro. The 850 mb low center looks to cross the
Appalachians around WV and east into northern VA and MD into
Delmarva. The derterminisitc guidance seems a little too far
south with the surface low given the jet dynamics aloft. This
along with the warm advection aloft could easily spell mixing
issues in the far south of the forecast area, such as southern
DE and Cape May. This mixing area could include a mix with
sleet, freezing rain, or even all rain for a time. PoPs were
increased slightly across the board given the growing confidence
in a potentially significant system.
Current NBM probabilities support a 60-70% chance of snowfall
exceeding 4" across much of Delmarva and southern New Jersey
south of Philadelphia. Around Philadelphia proper and along a
line east and west of there, the probability of 4" or more is
near 50%, then lessens quickly farther to the north. The exact
totals remain unclear, and we do not currently have an official
snowfall forecast for this event yet. That won't come until
Friday afternoon's update, but initial probabilities suggest *at
least* advisory level snowfall (2-4") from around the
Philadelphia metro and south, potentially low end warning
snowfall (5"+) where ever the heavier band of snow sets up.
Farther north of Philly, amounts are likely to lessen
considerably to below advisory levels, especially along and
north of I-78.
The wintry system will depart late Monday, although some light
snow or flurries could linger into the evening. A colder airmass
will arrive in its wake, with temperatures dropping into the
mid teens to near 20 degrees Monday night. For the remainder of
the week, temperatures will remain largely below freezing, even
during the daytime, with lows mostly in the teens. What ever
snow that falls through Monday will likely be sticking around
for a while! Winds will remain breezy during this period as
well. Daytime wind chills maxing out only around 20 degrees, and
falling as low as the single digits overnight.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...VFR. W-NW winds 10 to 15 kt with 20 to 25 kt gusts,
gradually diminishing to around 10 kt by 06Z. Moderate
confidence.
Friday...VFR initially, then SHSN develops for most TAF sites
after 18Z with sub- VFR conditions possible. KABE and KTTN may
be north of the SHSN, but could still have MVFR ceilings. W-SW
winds 5 to 10 kt. Low confidence.
Friday night...Any snow showers will taper off by 03Z. VFR
thereafter. NW winds 5 to 10 kt, increasing to 15 to 20 kt with
gusts up to 25 kt after 06Z Saturday. Moderate confidence.
Outlook...
Saturday through Sunday...VFR. Other than gusty winds up to 30
kt expected on Saturday, no significant weather is expected.
Sunday night through Monday...MVFR to IFR restrictions likely
in snow. Winds 10 kts or less.
Tuesday...No significant weather expected. Gusty northwest
winds.
&&
.MARINE...
Strong west winds continue on the waters with gusts up to 35
kt. Will extend the Gale Warning until 1 am, though it may be
cancelled before then. West to southwest winds 15 to 20 kt with
gusts up to 30 kt will continue, and a Small Craft Advisory will
be needed for tonight through Friday. A cold front passes
through the waters Friday night, and then winds increase to 15
to 20 kt with gusts up to 35 kt once again. A new Gale Warning
will likely be needed Friday night.
VSBY restrictions in rain and/or snow are expected late Friday
afternoon through Friday evening.
Tide departures will drop considerably by low tide this
evening, tide departures will be near 1 foot below normal along
the Atlantic coasts and Delaware Bay. This will result in areas
of low water that could make navigation difficult in shallow
waters.
Outlook...
Saturday...Gale force conditions possible with wind gusts up to
35 kt on both the Atlantic coastal waters and Delaware Bay.
Saturday night through Sunday...Gale force conditions may
linger briefly into Saturday night. Otherwise, SCA conditions
are likely on all waters through Sunday due to elevated
winds/seas.
Sunday night through Monday...No marine headlines expected.
Visibility reduced in periods of snow and rain.
Monday night through Tuesday...Small Craft Advisory conditions
likely developing. Fair weather otherwise.
&&
.TIDES/COASTAL FLOODING...
With a strong offshore flow, there is the potential for near
blowout tides with tonight's low tide cycle along the Atlantic
coasts and Delaware Bay. However, with the latest tidal
departure, it appears that this risk is decreasing for most of
our coast line. For the Chesapeake Bay, tide levels will drop
more significantly beginning on Saturday.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory from 3 PM to 10 PM EST Friday for
PAZ070-071-101-102.
NJ...Winter Weather Advisory from 3 PM to 10 PM EST Friday for
NJZ016>018-021>025.
DE...Winter Weather Advisory from 3 PM to 10 PM EST Friday for
DEZ001-002.
MD...Winter Weather Advisory from 3 PM to 10 PM EST Friday for
MDZ012-015-020.
MARINE...Gale Warning until 1 AM EST Friday for ANZ430-431-450>455.
&&
SYNOPSIS...Staarmann
NEAR TERM...Johnson/MPS
SHORT TERM...DeSilva
LONG TERM...Cooper/Staarmann
AVIATION...DeSilva/Johnson/MPS/Staarmann
MARINE...DeSilva/MPS/Staarmann
TIDES/COASTAL FLOODING...In the hours before
Local storm report, Jan 2, 5:15 PM EST, 2 hours 47 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Mount Holly NJ
515 PM EST Thu Jan 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM Hail 6 SE Bay Ridge 38.89N 76.36W
12/31/2024 M0.75 Inch Queen Anne's MD Public
Report from mPING: Dime (0.75 in.).
0645 PM Hail 2 W Long Neck 38.63N 75.19W
12/31/2024 M0.75 Inch Sussex DE Public
Report from mPING: Dime (0.75 in.).
0649 PM Hail 1 NW North Star 39.77N 75.73W
12/31/2024 M0.50 Inch New Castle DE Public
Report from mPING: Half-inch (0.50 in.).
0650 PM Hail 1 SE Carneys Point Twp 39.71N 75.46W
12/31/2024 M0.75 Inch Salem NJ Public
Report from mPING: Dime (0.75 in.).
0650 PM Tstm Wnd Gst 2 E Chester 38.97N 76.25W
12/31/2024 M47 MPH Queen Anne's MD Mesonet
Mesonet station MD040 Us-50 Kent Narrow
Bridge.
0652 PM Hail 2 E Nassau 38.72N 75.12W
12/31/2024 M1.00 Inch Sussex DE Broadcast Media
time estimated from radar.
0653 PM Tstm Wnd Gst Easton Municipal Airpor 38.80N 76.07W
12/31/2024 M48 MPH Talbot MD AWOS
AWOS station KESN Easton Newnam.
0655 PM Tstm Wnd Dmg 2 ESE Easton Municipal 38.79N 76.04W
12/31/2024 Talbot MD 911 Call Center
Tree down at Blackdog Alley and Treesdale
Drive.
0655 PM Tstm Wnd Gst 4 WSW Wye Mills 38.92N 76.15W
12/31/2024 M43 MPH Queen Anne's MD Mesonet
Mesonet station 007MD Wye Mills.
0724 PM Hail White Clay Creek 39.73N 75.73W
12/31/2024 M0.50 Inch New Castle DE Public
Report from mPING: Half-inch (0.50 in.).
0726 PM Hail 3 NW Long Neck 38.66N 75.18W
12/31/2024 M0.50 Inch Sussex DE Public
Report from mPING: Half-inch (0.50 in.).
0732 PM Hail 1 NW Broomall 39.99N 75.37W
12/31/2024 M0.50 Inch Delaware PA Public
Report from mPING: Half-inch (0.50 in.).
0739 PM Hail 1 E Newtown Square 39.99N 75.38W
12/31/2024 M0.50 Inch Delaware PA Public
Report from mPING: Half-inch (0.50 in.).
0748 PM Hail Glenside 40.10N 75.15W
12/31/2024 E0.50 Inch Montgomery PA Public
Report from mPING: Half-inch (0.50 in.).
0752 PM Hail 1 W Horsham 40.17N 75.15W
12/31/2024 E0.75 Inch Montgomery PA Public
Report from mPING: Dime (0.75 in.).
0800 PM Tstm Wnd Dmg Midvale 39.66N 75.61W
12/31/2024 New Castle DE Public
Billboard along Dupont Highway damaged. Time
estimated from radar.
0805 PM Tstm Wnd Gst Fortescue 39.24N 75.18W
12/31/2024 M49 MPH Cumberland NJ Mesonet
Mesonet station NJ67 Fortescue.
0808 PM Hail 1 SE Doylestown 40.30N 75.11W
12/31/2024 E0.50 Inch Bucks PA Public
Report from mPING: Half-inch (0.50 in.).
0809 PM Hail Doylestown 40.31N 75.13W
12/31/2024 E0.75 Inch Bucks PA Public
Report from mPING: Dime (0.75 in.).
0817 PM Tstm Wnd Gst 1 SE Villas 39.02N 74.92W
12/31/2024 M48 MPH Cape May NJ AWOS
AWOS station KWWD Wildwood.
0825 PM Tstm Wnd Dmg 2 ENE Clayton 39.67N 75.05W
12/31/2024 Gloucester NJ Emergency Mngr
Damage reported in the vicinity of the
intersection of Deschler Blvd and Kaiser Ln.
Multiple sections of fencing blown over and
some soffit siding blown off at least one
house. Additionally...aluminum decking
surrounding an above ground pool was
uplifted into the pool. Estimated maximum
wind speeds of 60 to 70 mph.
0856 PM Tstm Wnd Gst 1 E Barnegat Light 39.76N 74.09W
12/31/2024 M52 MPH ANZ451 NJ Mesonet
Mesonet station XBRN Barnegat Inlet Light.
&&The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 8:02 PM EST | Gale Warning | PHI | 53 hr |
Nearby
Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.